Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Jacobi

Moisturizer Problems -- Please Help!!

Recommended Posts

I've been on Tazorac for 5 months now and I'm STILL suffering from noticeable redness on my face, most notably above my lips, between my chin and lower lip, and sometimes on my cheeks.

I wash my face in the morning with Neutrogena Oil-Free Acne Wash and apply my moisturizer AFTER washing my face. Sometimes i moisturize in the evenings as well. Once I wash my face in the evening (Purpose acne wash), I don't do ANYTHING before I put Taz on.

I've used Curel lotion for a long time, but that only worked moderately and it always left my skin super-shiny. A week ago I switched to Aveeno Ultra-Calming Daily Moisturizer, and that only made my face MORE red because it doesn't moisturize as effectively! And whenever I put ANY lotion on, my skin stings for a few minutes, that's how sensitive it is.

Please help, my skin is always painful to the touch and while my acne is clearing up because of Taz, this side effect is killing me. Should I be applying lotion over my Tazorac at night or what? Nothing seems to work! I'm hesitant to try putting on lotion BEFORE Taz because I'm worried the retinoid won't soak through as well.

Thanks for any advice!

Share this post


Link to post
Share on other sites

Hey Jacobi!

Sorry that you're having such a rough time w/Tazorac. :( Although I never used Tazorac, I did take Retin-A Micro a little while back, and experienced the same annoying sensitivity and dry skin. The only thing that really helped me was Cerave cream (the cream in the jar, not the lotion in the pump bottle). My derm told me to put lotion on after the RAM at night, so I would think it'd be the same for Tazorac. I was always advised to put the medication on before anything else, including sunscreen. While using RAM, I took a page from Dan's Regimen, and chose to gently wash my face, wait 5 minutes, apply the topical, wait 10 minutes, then apply the Cerave.

Even though I'm now on Accutane, I still use Cerave at night only, and it works wonderfully. If you need extra moisture, you can also add Almond or Jojoba oil to the lotion in your palm before applying it to your face. Once your skin gets used to the Tazorac, you may be able to get away with using a lighter lotion.

Since you've been experiencing a lot of sensitivity, you may also want to switch to only using Purpose or pick up some Cetaphil instead of using Neutrogena Oil-Free, since it has Salicylic Acid in it. For extremely dry spots in sensitive areas like you mentioned, you can try Aquaphor or Vaseline at night.

Hope some of these suggestions help you out :)

Share this post


Link to post
Share on other sites

I second the Cerave!! I use the lotion though because my skin gets super oily. The lotion works GREAT for me :)

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×